MAUDE Adverse Event Report: ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASH4830-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy the metal part at the end of the electrode detached.It is unknown if there was a backup available and how the issue was resolved.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The product, intended to be used for treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.Potential factors unrelated to the manufacturing or design of the device which could have contributed to the reported event include: 1.Check the wand tip periodically to ensure the electrode is intact and the wand is functioning as designed.2.If the electrode is not intact, discontinue use and check the joint cavity by appropriate means.3.The wand/controller should be inspected prior to, and periodically during, surgery for any damage as this could adversely impact performance, safety and clinical outcome.4.Do not use if damaged or malfunctioning.There are no indications to suggest the device did not meet product specifications upon release into distribution.Complaint history search revealed no additional complaints for this production lot.

Brand Name
SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9160374
Report Number3006524618-2019-00502
Device Sequence Number11374904
Product Code GEI
UDI-Device Identifier00817470004908
UDI-Public00817470004908
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Catalogue NumberASH4830-01
Device Lot Number2019180
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date10/06/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1